Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Slightly yellowish and watery discharge,on tamoxifen. Tested negative for SDI. Is it vaginitis ?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
hi im hoping you can help me as im going insane here. im currently on tamoxifen and have been for three years now and i am noticing my discharge is slightly more yellowish and watery than usual but also have some dryness!if that makes sense. i got tested for sdi end of last year and was clear. i have read that this can be a symptom of astrophic vaginitis do you know if this is true?
Posted Fri, 13 Jul 2012 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

the possible causes for your symptoms are,
-vaginal discharge as side effect of tamoxifen,
-vaginal discharge and dryness as part of atrophic vaginitis caused by tamoxifen,
-presence of vaginal infection can also cause increase vaginal discharge but it is usually foul smelling,
-alteration in vaginal discharge can occur as part of menstrual cycle like before periods, at the time of ovulation, during intercourse etc.

so you consult gynecologist,
undergo physical examination,
swab culture from the vaginal discharge,
this will possibly find out the cause,

you can use water based vaginal lubricants,
estrogen creams or suppositories with her advice to decrease the symptoms.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor